MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85406
Health Effect - Clinical Code Occlusion (1984)
Date of Event 03/16/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
As part of the preserve-zenith iliac branch clinical study being conducted by cook, inc., the following event was noted: it was reported that on the 12-month follow-up computed tomography scan, the stent was noted to be occluded.The facility indicated that both the internal iliac arm of the branch graft and the icast were involved.According to the site - "poor outflow/runoff of internal iliac artery most likely cause".
 
Additional Manufacturer Narrative
Engineering analysis: the details provided indicate that during the (b)(6) clinical study by cook, it was reported that on the 12-month follow-up ct scan, the icast stent was noted to be occluded.In the image provided by the institution the stent appears to have a slight buckle to it but does not appear to be occluded.A series of questions were sent to the institution to obtain more specific details of the case.They were as follows.So was poor runoff to the iliac artery (ia) from the common iliac the cause of occlusion of the icast at the distal segment of the ia? or did the study product and study procedure cause the occlusion? how does the core lab know that the occlusion is within the icast? the icast appears straight and fully dilated per the image provided.Are there other views to verify that the stent is not kinked or buckled what were the flows in the ia after the stent was placed in the ia arm.Were they equal to what is considered good flow? was the patient on anti-platelet, aspirin, coumadin etc.After placement and when occlusion was detected? the response from the institution was as follows: "unfortunately, the only definite information that i can provide is that the patient has been on plavix since the date of the procedure." the additional details provided, or lack thereof, did not aid into the investigation.Additional images were received.Images of the case were received and reviewed.In all cases regarding the images there was no definitive images indicating that the stent was occluded.There is a possibility that the stent had a slight buckle but is subjective based on the angle that the images were taken from.Engineering summary: a full review of the catheter lot history records for the device in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath ability of the delivery system to withstand 10 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).Manifold to shaft tensile testing.Samples when tensile tested must not break or separate below 3.37lbs.Result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing.Conclusion: based on the details of the event there is no conclusive evidence that the icast covered stent was occluded.There is a possibility that the stent had a slight buckle but is subjective based on the angle that the images were taken from.Clinical evaluation: restenosis or reocclusion of a stented lesion is a possible complication associated with percutaneous transluminal angiographic procedures.The causes may be the result of several things including, but not limited to, the stent being place in a location that is compressed by body movements, patient non-compliance with prescribed anti-thrombin/anti platelet regimens post procedure or even the progression of the patient's disease.The instructions for use state "complications and adverse events can occur when using any endoluminal device including, but not limited to, occlusion.".

Brand Name
ATRIUM ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
5 wentworth drive
hudson NH 03051
MDR Report Key5825288
Report Number1219977-2016-00168
Device Sequence Number342427
Product Code JCT
UDI-Device Identifier00650862854060
UDI-Public00650862854060
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/30/2017
Device Model Number85406
Device Catalogue Number85406
Device Lot Number208447
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/27/2016
Supplement Report FDA Received Date08/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;